|SUPPLEMENTS||BODYBUILDING||FITNESS||WEIGHT LOSS & GAIN||EXERCISE||WEIGHT LIFTING||DIET & NUTRITION||INJURIES|
Vitamin Overdose - Symptoms Seen on Overdosing Vitamins
Vitamin B group and vitamin C are thw water soluble vitamins, that cannot be stored by the body to any great extent, so if you take in more than your body needs, they are simply excreted. The fat soluble vitamins A and D can accumulate in the body, but pose no danger to your health if consumed within the safe upper limits indicated for them.
If you suspect that you're taking too much of a vitamin or mineral, don't stop completely. Your body has adjusted itself to handle a massive dose, so if you stop altogether, it could trigger a deficiency.
An overdose of vitamin A can cause health problems at high levels. Too much vitamin A, can cause headaches, hair loss, and liver damage, or abnormal fetal development in pregnant women. The excess supplies of vitamin A are stored in the liver, where it lasts for 200 - 300 days, rather than being flushed out of the body on a daily basis. This means that in cases where high doses have been taken over a long period of time, it is possible to have vitamin A poisoning.
It can also build up, but there are no serious problems resulting from overdoses. People who take blood thinners have increased risk of bleeding because vitamin E can increase the action of blood thinning medications.
The high doses of vitamin D can result in increased calcium absorption from the intestinal tract, and possibly also to increased calcium resorption from the bones, leading to elevated levels of calcium in the blood. This can lead to abnormal calcium deposition in soft tissues, such as the heart and lungs, reducing their ability to function.
Thiamin causes no particular toxic effects. Because it is water soluble, excess amounts are removed from the body in the urine.
It is almost impossible to overdose on riboflavin: the upper limit is 3g per kg of body weight and the RDA is between 1.3 and 1.7 mg. Riboflavin is stored in the red blood cells, primarily, excess amounts being removed from the body in the urine or faeces.
The higher dose of vitamin B6, can cause neurological disorders and numbness in the mouth and hands. Very large doses (more than 1000mg) can cause poisoning and damage to the peripheral nervous system.
Symptoms of vitamin overdose:
The possible symptoms are as:-
|Supplements | Weight Loss, Gain & Fat Burners | Exercise | Weight Lifting | Diet & Nutrition | Bodybuilding Equipment | Injuries|
Copyright © 2004 by Bodybuilding4u.com. All Rights Reserved.